So I've been on tramadol 300mg a day for my broken spine about a year now. But I just found out I'm pregnant bc I'm allergic to acetaminophen tramadol is the only.pain reliver that works. However I want to stop for the.sake of my baby and Ineed advise on how to go through.withdrawals bc I've tried before and I got seizures while I slept restless leg syndrome in my entire body and I was depressed and couldn't get out of bed. It's hard and Idk Wat to do. Please help
Dear Rose, tramadol is difficult to come off of on your own because of the risk of seizures. You will have to talk to your obgyn as soon as possible,like KM said, you will need medical intervention for tapering off, if indeed that is what the dr thinks you should do. I know you are probably scared, I would be, but also talk to a pediatrician, because a pediatrician may be more well versed in whether you should or not, or how to treat the baby when it is born, if the drs say you will have to stay on it. Even if you no longer have an rx for tramadol and are still taking it, there is help for you and the baby. If you start having seizures if/when you are tapering off, do NOT drive. There is much help out there now for Moms to be with opoid dependence, as it has become almost an epidemic, so the help is there, it just may take a little looking around. Congrats and best wishes. Patti
Best to work with the obstetrician and prescribing docs on this one. Stopping tramadol abruptly without tapering will cause withdrawal symptoms and depression as you found out. You'll need to slowly taper off over time so to avoid withdrawal. Depending on the age of the fetus will determine whether the baby will experience any difficulty so best to work with the docs.
You do need to "go through withdrawals" tell your Dr you want off and he/she should be able to reduce you over the next 30-90 days. If you're feeling there's more to this in the way of dependence, then you can find a recovery group for support. The main thing is gradual reduction, a Dr involved, and time. Hope this helps.
You might check to see if another medication would be safer just to get you through the withdrawal effects. For example, Klonopin controls a seizure condition that I have. But like the others have said, you definately need your doctor's advice.
And I wish you the best with your pregnancy and childbirth having had a broken spine just a year ago!
Hey Kyicarose, Congratulations!!! What a wonderful thing, being pregnant!! How exciting, a new life!! I swear that babies are the answer to any of life's problems. Please, don't worry about the tramadol. The doctors do know what to do, but PLEASE, don't go off of it, if not for your safety, then the baby's safety. Your doctor will either wean you off slowly, or put you on another medication that is safer for both of you. Don't be afraid. And I'm sure that you still have problems with your spine. I don't know about tramadol, but I do know many women who have had successful pregnancies on pain medication, and after the baby was born, they weaned the baby off with no problems. They just had to stay at the hospital a little longer.
Please, you have so much on your plate, this is just a minor blip. think about the big picture. You will be fine. If for any chance, there is a problem, write again, there are a ton of people here who have had all sorts of experiences and can help you through any question that you have!!
Best of luck to you and your baby!!!
Congrats on the new baby, I have three myself and was in the same situation you are in now but everyone here is right you must talk to your doc and your obgyn doc as they will know what's best for you, but I was advised not to stop my meds when I found out I was expecting until i talked to my doc and he came up with a plan that worked for me as your doc will do for you. Best of wishes
Okay guys so I talked to all three of my doctors and none will help me they r all saying that its not tramadol bc u.cnt withdrawal from tramadol. In the mean time my script ran out and im in my 2nd day of withdrawals and I'm so depressed I wanna die I.am. lathargic cnt eat cnt sleep I get sweats body shakes and mini seizures in my sleep and vomiting this cnt.be good for the.baby and all my doctor said was I must have a seizure disease and I've never had a seizure before and they won't wean me off bc tramadol is bad for pregnant women. PLEASE HELP I'M SO LOST AND I NEED HELP
hi i have just found out i am preg and need to get off my tramadol i was on 50 mg in morning and 50mg at night i started breaking my tablets morning and night i suffered so badly for a week i taught i was dying and im not even exaggerating but i was ok after a week but now i have stoped taking my 25mg i was breaking and taking in morning i cant take it its really hard i dont sleep till 6am my legs just throb and shake i feel depressed and keep crying but i try taking paracetamol during the day when im not taking my tramadol it does not help as the tramadol would but i have to do it but now i am dreading the night dose, trust me its the hardest thing to do but i want to advise if you have support then try it as tramadol arnt the best stuff to take, dont try getting off them alone please have support as it will be very hard you will be in bed 247 you cant clean and cook or even want to talk to anyone, i hope things go very smoothly for you i will pray for everyone going through this problem xx
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 4 Feb 2013 • 3 answers
Updated 10 Jan 2017 • 2 answers
Updated 13 Jun 2014 • 6 answers
Updated 1 Jan 2015 • 3 answers
Updated 9 Nov 2017 • 1 answer